Mississippi, 2004

Strong Wind in Mississippi, August 19, 2004

August 19, 2004 · NWS MEG · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 19, 2:08 PM CST, 6 hours 37 minutes earlier.

Area forecast discussion, Aug 19, 2:08 PM CST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT THU AUG 19 2004

.DISCUSSION...

AN END TO THE DRY WEATHER OVER THE MIDSOUTH IS NEAR. CURRENTLY...A
STRONG SHORTWAVE IS PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS WESTERN ARKANSAS AND THE ARKLATEX. MODELS IN GOOD AGREEMENT
ON BRINGING THIS STRONG 500MB SHORTWAVE AND COLD FRONT INTO THE
MIDSOUTH BY TOMORROW MORNING. A SFC LOW WILL FORM ALONG THE FRONTAL
BOUNDARY IN SOUTHWEST MISSOURI FRIDAY MORNING...MOVING EAST ALONG
THE FRONT. THERE IS SOME DISAGREEMENT AMONG THE GFS AND ETA OVER HOW
STRONG THIS FRONTAL LOW WILL BE. PREFER TO LEAN TOWARD ETA AS GFS
HAS HAD A HABIT OF OVERDOING SUCH LOWS. EITHER WAY...THE END RESULT
IS SHOWERS AND THUNDERSTORMS. INTRODUCED CHANCE POPS IN THE WESTERN
ZONES OVERNIGHT. POPS BECOME CATEGORICAL ACROSS MOST OF THE CWA
TOMORROW...WITH LIKELY POPS OVER THE FAR EAST ZONES AS THE BEST
DYNAMICS STAY TO THE NORTH AND WEST WITH THE SHORTWAVE. HEAVY RAIN
IS A DEFINITE POSSIBILITY AS PRECIPITABLE WATER VALUES WILL NEAR 2
INCHES AND LIFTED INDICES ARE AROUND -3. HIGHS WILL BE HELD DOWN
TOMORROW DUE TO THE ABUNDANT CLOUDS AND RAIN.

RAIN WILL LINGER INTO SATURDAY AS THE FRONTAL BOUNDARY SLOWLY SAGS
SOUTH. BEST CHANCES OF RAIN ON SATURDAY WILL OCCUR OVER THE NORTH
MISSISSIPPI ZONES. A SIGNIFICANT CHANGE HAS OCCURRED IN TODAYS MODEL
RUNS AS NEITHER THE ETA OR GFS NOW BRING THE FRONT COMPLETELY
THROUGH THE CWA. FRONT WILL LIKELY STALL OVER NORTH MISSISSIPPI AS
THE UPPER LEVEL FLOW BECOMES PARALLEL TO THE FRONT. GFS BRINGS A
STRONG VORTICITY MAX ACROSS NORTH MS ON SUNDAY...DEVELOPING A SFC
LOW ALONG THE STALLED FRONTAL BOUNDARY. NOT GOING WITH THIS
SOLUTION...DUE TO LIKELY CONVECTIVE FEEDBACK IN THE GFS. WILL KEEP
SLIGHT CHANCE POPS ON SUNDAY FOR THE FAR SOUTH MS ZONES TO ACCOUNT
FOR THE STALLED BOUNDARY. SLIGHTLY DRIER AIR WILL FILTER INTO THE
NORTHERN ZONES THROUGH MONDAY.

IN THE EXTENDED...FAST ZONAL FLOW RESUMES BY MONDAY. HARD TO
RECOGNIZE ANY SMALL DISTURBANCES THAT MIGHT MOVE THROUGH THE
WESTERLIES...THEREFORE HAVE KEPT SLIGHT CHANCE POPS IN TUESDAY
THROUGH THURSDAY. THIS ALSO COINCIDES WELL WITH THE RETURN OF DEEPER
BOUNDARY LAYER MOISTURE. LONG RANGE ENSEMBLES IN FAIRLY GOOD
AGREEMENT AT BUILDING A DEEP WEST COAST TROUGH AND EAST COAST RIDGE.
BOTTOM LINE IS THAT WILL DEFINITELY FEEL MORE LIKE SUMMER BY WEEKS
END.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

JFB
Hazardous weather outlook, Aug 19, 2:19 AM CST, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
319 AM CDT THU AUG 19 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-200900-
ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS-
CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR-
DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN-
GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN-
ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS-
LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS-
OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS-
PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR-
TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS-
UNION MS-WEAKLEY TN-YALOBUSHA MS-
319 AM CDT THU AUG 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY WEST PORTIONS OF THE MID
SOUTH TONIGHT. THUNDERSTORMS WILL BE LIKELY FRIDAY AND FRIDAY NIGHT
FOLLOWED BY A CHANCE OF THUNDERSTORMS SATURDAY. ISOLATED
THUNDERSTORMS CAN BE EXPECTED AGAIN TUESDAY AND WEDNESDAY. THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Coahoma

When
August 19, 8:45 PM CST
Where
Coahoma forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
34.229, -90.603 (the zone’s center; the record gives no point)

Trees and power lines were blown down in association with a gust front.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422049.